MAUDE Adverse Event Report: TORNIER INC AEQUALIS FLEX REVIVE PROXIMAL BODY TRIAL 9DIA; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

TORNIER INC AEQUALIS FLEX REVIVE PROXIMAL BODY TRIAL 9DIA; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number ARS742501
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
It was reported that while impacting the trial assembly into the humerus, the proximal body detached from the stem due to broken retaining tabs.The stem trial remained in the humeral canal and was removed using needle nose pliers.All debris was confirmed removed via x-ray.The case was delayed approximately 40 minutes.
 
Additional Manufacturer Narrative
Correction: h6 health impact code.The reported event was confirmed since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following the received device shows signs of extensive usage as evident by wear marks scratches water marks or discoloration on the entire surface and corrosion marks near the identification engravings and at other places.The trail has clear breakage at the distal end broken fragments were not returned for inspection.The breakage pattern indicates it to be a ductile fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation the root cause was attributed to a combination of user and wear related issue.The failure was caused by improper handling and frequent usage.If any further information is provided the complaint report will be updated.
 
Event or Problem Description

Brand Name
AEQUALIS FLEX REVIVE PROXIMAL BODY TRIAL 9DIA
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21877653
Report Number0001649390-2025-00260
Device Sequence Number8741940
Product Code HSD
UDI-Device Identifier00846832068814
UDI-Public(01)00846832068814(10)AZ1319275
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K181420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberARS742501
Device Lot NumberAZ1319275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown